I was just recently diagnosed with hypothyroidism,Dec18th 2007, while in the hospitall for atril fibulation. I had to receive an electric shock to get my heart back in sync and was put on coumidin for period of 6 weeks to thin my blood because of this procedure. My blood is not thinning enough for proper "therapeutic purposes". I was also put on Levothyroxin for my hypothyroidism and the question I have is could the thyroid medicine be interfering with the thinning of the blood?
I just did a search for "coagulation hypothyroid" and saw one article saying that being hypo caused hypocoagulation and then ther was another reference stating that it can hause hypercoagulation and heart issues.
Try a search and look at reputable sites. Maybe somone else will come along and have some experience with your situation.
Hi, this caught my eye, as I do have a heart condition (Mitral/Arotic Valve replacement) and I also have had my thyroid removed and I am taking synthroid 0.2mg daily for 26 yrs and coumadin 9mg daily for 9 yrs
Yes coumadin does counter-react with synthoid
A good knowledgeable Pharm should tell you this, and your Pharm should of caught this and explained this to you
My Dr. has to keep me adjusted for my coumadin dose per my thynthroid dose, meaning if my synthoid changes, we have to change my coumadin dose to keep me on a therapeuatic level
While you are on coumadin, I would highly sugest you get some more info on the med because there are so many things that will affect your therapeuatic level if you are not familar with them, ie; vitamin k foods, over counter/other meds, teas, so much, your Phram should be able to help you with this also.
I hope I haven't confused you and I hope this has helped you understand the 2 meds a bit more
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.